Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 17, 2005, 7:30 PM CDT for Rapides Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2005, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 17, 2005, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:20 PM CDT | HAIL 0.75 | 4 Nw Gardner, LA | PENNY SIZE HAIL FELL AT COTILE LAKE. REPORTED BY KALB TV IN ALEXANDRIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2465 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 180030
SVRLCH
LAC079-180130-
/O.NEW.KLCH.SV.W.0072.050618T0030Z-050618T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
730 PM CDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA
* UNTIL 830 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF CASTER LAKE...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
BOYCE AND CASTER LAKE BY 740 PM CDT
COTILE LAKE BY 745 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3149 9272 3138 9287 3126 9280 3134 9258
3139 9267
$$1 follow-up statement
000
WWUS54 KLCH 180050
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
750 PM CDT FRI JUN 17 2005
LAC079-180130-
/O.CON.KLCH.SV.W.0072.000000T0000Z-050618T0130Z/
RAPIDES LA-
750 PM CDT FRI JUN 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
RAPIDES PARISH...
AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF CASTER LAKE..MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CASTER LAKE AND BOYCE BY 800 PM CDT
LAT...LON 3151 9272 3140 9288 3135 9291 3131 9286
3138 9267 3139 9267 3146 9270
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:35 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 17, 2:35 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT FRI JUN 17 2005 .SYNOPSIS...VIGOROUS SHORTWAVE OVER SOUTH ARKANASAS MOVING RAPIDLY SOUTHEAST. FEATURE AIDING IN DEVELOPING STRONGER CONVECTION OVER EAST LOUISIANA WHERE SEVERE THUNDERTORM WATCH #494 IS IN EFFECT. WESTERN PORTIONS WITHIN ORIGINAL WATCH HAVE BEEN CLEARED. IBERIA...SAINT MARY...VERMILION AND SAINT MARTIN ARE ALL THAT REMAIN OF PARISHES WITHIN OUR CWA WITH SCATTERED CONVECTION ONGOING AT THIS TIME. LIMITED CONVECTION OVER THE REMAINDER OF THE REGION. && .DISCUSSION...LOOKING INCREASINGLY AS IF WELL BE TRANSITIONING INTO ANOTHER EXTENDED DRY PERIOD...NOT GOOD NEWS FOR AN AREA IN MUCH NEED OF RAINS. LATEST GFS INDICATING WEAK SURFACE BOUNDARY DROPPING INTO THE GULF OVER THE WEEKEND WITH MISSISSIPPI VALLEY HIGH NOSING INTO THE NORTHWEST GULF. PREDOMIDENT DRIER NORTH TO NORTHEAST FLOW DEVELOPING IN THE LOW LEVELS. WILL ADDITIONALLY SEE HIGH AMPLITUDE PLAINS RIDGE EXPANDING EAST WITH A VERY DRY SUBSIDING NORTHERLY FLOW. THUS AFTER THIS AFTERNOON...RAIN CHANCES MINIMAL WITH THIS PATTERN HOLDING THROUGH THE MIDDLE PART OF THE COMING WEEK. && .AVIATION...VRF CONDTIONS IN ALL BUT AREAS OF CONVECTION. && .MARINE...EXPECT TO SEE WINDS GENERALLY LIGHT OVER THE COASTAL WATERS WITH LITTLE CHANCE FOR RAINS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 93 76 95 / 30 20 10 10 KBPT 73 94 75 95 / 20 20 10 10 KAEX 70 94 73 96 / 30 20 10 10 KLFT 72 93 74 95 / 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SVERE THUNDERSTORM WATCH #494 UNTIL 6 PM CDT FOR VERMILION...IBERIA...SAINT MARTIN AND SAINT MARY PARISHES. WATCH INCLUDES ADJACENT COASTAL WATERS OUT 20 NM. TX...NONE. && MARCOTTE
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI JUN 17 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 181100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A CONVECTIVE COMPLEX MOVING INTO NORTHERN LOUISIANA WILL CONTINUE MOVING SOUTHEAST THROUGH THE MORNING HOURS. THIS AREA COULD SKIRT THE PARISHES OF EAST-CENTRAL LOUISIANA AND POSSIBLY THE ATCHAFALAYA BASIN. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE- QUARTERS OF AN INCH POSSIBLE. THIS AFTERNOON...WEAK BOUNDARIES WILL INTERACT WITH A VERY MOIST UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD ALSO REACH SEVERE LIMITS...ONCE AGAIN PRODUCING DAMAGING WINDS OR LARGE HAIL. THESE THUNDERSTORMS WILL LINGER INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE REGION AND SHUTS OFF DAILY SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:21 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 54 min |
| Jun 17, 9:11 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 64 min |
| Jun 17, 9:32 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 39 min |
| Jun 17, 9:41 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 64 min |
| Jun 18, 10:17 AM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 18, 11:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 2:06 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 3:22 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 53 min |
| Jun 18, 4:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 18, 4:36 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 5:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.